Oklahoma, 2011

Winter Storm in Oklahoma, January 31, 2011

January 31, 2011 · NWS OUN · 42 events in 42 counties and zones

A powerful winter storm began to take shape during the evening hours of the 31st and continued into the 1st of February. Most of the accumulating snow occurred on February 1, but thunder-sleet and snow did affect many locations after dark on the 31st.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A powerful winter storm began to take shape during the evening hours of the 31st and continued into the 1st of February. Most of the accumulating snow occurred on February 1, but thunder-sleet and snow did affect many locations after dark on the 31st. The wintry precipitation combined with increasing wind speeds began what was to end up as a powerful winter storm. Snow and sleet accumulations were minimal early on, but continued to deteriorate as the night progressed. A more thorough write-up is included in the February 2011 Storm Data entry.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 5:33 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 31, 5:33 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CST MON JAN 31 2011

.AVIATION...
A NARROW BAND OF VFR CONDITIONS AFFECTING KLAW AND KSPS WILL FILL
IN THIS EVENING. ALSO... A SMALL AREA OF CONVECTION IS LIKELY TO
REACH KSPS BEFORE WEAKENING. TEMPERATURE PROFILES SUGGEST SOME PL
WILL MIX WITH RAIN IN THE STORMS. CONDITIONS WILL DETERIORATE
RAPIDLY OVERNIGHT... FROM WEST TO EAST... MOSTLY AFTER 04Z THIS
EVENING. EXPECT EXTREMELY POOR CONDITIONS IN SN/BLSN AT KOKC...
KOUN... AND KPNC TOMORROW MORNING... AND POOR CONDITIONS
ELSEWHERE. ALTHOUGH THE SNOWFALL SHOULD TAPER OFF SIGNIFICANTLY IN
THE AFTERNOON... STRONG WINDS WILL CONTINUE... AND BLSN IS
EXPECTED TO DIMINISH SLOWLY WITH TIME.

&&

.PREV DISCUSSION... /ISSUED 346 PM CST MON JAN 31 2011/

DISCUSSION...
..BLIZZARD AND OTHER DANGEROUS WINTER WEATHER TUESDAY...

AN UPPER TROUGH WILL SWING INTO A NEGATIVELY TILTED CONFIGURATION AS
IT IS KICKED OUT OF THE DESERT SOUTHWEST TOWARD CENTRAL OKLAHOMA
TUESDAY MORNING. THE TROUGH WILL ENCOUNTER A TIGHTENING FRONTAL ZONE
SEPARATING HUMID MARITIME POLAR AIR FROM MID WINTER ARCTIC. DEEP
CYCLOGENESIS WILL OCCUR OVER OKLAHOMA AND NORTH TEXAS. LIFTING IS
TYPICALLY MOST INTENSE DURING THIS TYPE OF DEEPENING...MEANING
WIDESPREAD PRECIPITATION...RELATIVELY HEAVY FOR MID WINTER.

DURING THE EVENING...MOST SHOWERS CONFINED TO THE RED RIVER AREA.
PRECIP WILL INCREASE AFTER MIDNIGHT...AND AS THE CYCLONE DEVELOPS
THERE WILL BE A TRANSITION OF PRECIP TYPE. A WARM NOSE IN THE
SOUNDINGS...LEFT OVER FROM OUR ANOMALOUSLY WARM WEEKEND...WILL LEAD
TO A PERIOD OF RAIN...FREEZING RAIN...AND SLEET FROM CENTRAL
OKLAHOMA SOUTHWESTWARD. THIS CREATES SOME CONFUSION... AS THE NAM
SNOW ALGORITHM KICKS OUT HEAVY SNOW IN A BAND ACROSS NORTH TEXAS AND
SOUTHERN OKLAHOMA TONIGHT. GIVEN A STRONG 3-5 DEGREE CELSIUS WARM
NOSE...ATOP INCREASING SURFACE COLD ADVECTION...THIS BAND WILL
LIKELY CONSIST OF FREEZING RAIN AND SLEET. THUNDER IS ALSO LIKELY
FROM CENTRAL OKLAHOMA SOUTHWESTWARD. WE INCREASED ICE ACCUMULATION
UP TO ONE QUARTER INCH...AND THIS IS ONE REASON OUR SNOW TOTALS
DECREASE TOWARD THE SOUTH...ESPECIALLY SINCE THE STRONG LIFT WILL
SHIFT UP INTO CENTRAL AND NORTHERN OKLAHOMA BY THE TIME TEMPERATURES
ARE SUPPORTIVE OF ALL SNOW. AN EARLIER CHANGEOVER...THOUGH...WOULD
MEAN MORE SNOW...POSSIBLY HEAVY...INTO SOUTH CENTRAL AND EAST
CENTRAL OKLAHOMA. LATER SHIFTS WILL NEED TO WATCH THIS CLOSELY.

BY MORNING...THE MID LEVEL TROUGH WILL CLOSE OFF...AND MODELS ARE
FAIRLY CONSISTENT IN PLACEMENT OF THE 700 MB LOW NEAR OR JUST EAST
OF OKLAHOMA CITY BY 9 AM TO NOON. FORECAST SOUNDINGS SHOW STEEP
UPPER LEVEL LAPSE RATES AND STRONG...DEEP ASCENT...CAPABLE OF
PRODUCING HEAVY SNOW AND EVEN ISOLATED THUNDER. THIS IS REFLECTED IN
THE SNOW GRIDS FROM THE NAM AND SREF...WHICH PRODUCE IMPRESSIVE SNOW
RATES...MORE THAN ONE INCH PER HOUR...DURING THE MORNING. ALSO ON
TUESDAY...THE GRADIENT BETWEEN A 1052 MB ARCTIC HIGH AND ROUGHLY 995
MB LOW WILL DRIVE A DANGEROUS NORTHWESTERLY WIND DURING AND
FOLLOWING THE STORM. THE MOS CAME UP CLOSER TO WHAT WE WOULD EXPECT
WITH THIS GRADIENT...FORECASTING 35 MPH SUSTAINED WINDS. GUSTS OVER
45 MPH SHOULD BE COMMON. FOR THIS REASON...WE UPGRADED TO BLIZZARD
WARNING IN THE AREA WHERE HEAVY SNOW RATES ARE MOST CERTAIN. NEAR
BLIZZARD CONDITIONS ARE LIKELY TO EXIST ELSEWHERE AS WELL...AND IT
WILL GENERALLY BE AN EXTREMELY DANGEROUS DAY TO BE TRAVELING. EVEN
PEDESTRIANS IN FAMILIAR AREAS MAY BECOME DISORIENTED. WIND CHILL
TEMPERATURES WILL BE COLDER THAN MANY OKLAHOMANS AND TEXANS HAVE
EXPERIENCED IN MORE THAN TEN YEARS.

BECAUSE A WIND CHILL WATCH HAD BEEN IN EFFECT IN THE NORTHWEST...WE
UPGRADED TO WARNING THERE THROUGH WEDNESDAY MORNING. OTHER AREAS
WILL NEED A WIND CHILL ADVISORY BY TUESDAY EVENING...BUT FOR NOW WE
HAVE WRAPPED THE WIND CHILL MESSAGE INTO THE BLIZZARD AND WINTER
STORM WARNING PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  16  17   5  12 / 100 100  20  10
HOBART OK         13  16   2  12 /  90  70   0   0
WICHITA FALLS TX  19  23   8  15 / 100  70   0  10
GAGE OK            9  13  -3  14 /  80  60  10  10
PONCA CITY OK     15  19   1  13 / 100 100  20  10
DURANT OK         28  30  12  17 / 100 100  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...BLIZZARD WARNING FROM 10 PM THIS EVENING TO 6 PM CST TUESDAY FOR
     OKZ008-012-013-018>020-024>026-029-030.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR OKZ004>007-009>011-014>017-021>023-027-028-031>047-050-
     051.

     WIND CHILL WARNING FROM 6 PM TUESDAY TO NOON CST WEDNESDAY FOR
     OKZ004-005-009-010-014.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     TUESDAY FOR OKZ048-052.

TX...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR TXZ083>090.

&&

02/23/23
Hazardous weather outlook, Jan 31, 12:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON JAN 31 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
NORTHERN TEXAS LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION...
A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS FROM THE
WEST THROUGH TONIGHT. PRECIPITATION IS EXPECTED TO START IN THE FORM
OF RAIN ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THIS EVENING AND
CHANGE TO FREEZING RAIN AND SLEET... AND THEN SNOW... BY MORNING.
ELEVATED THUNDERSTORMS MAY DEVELOP TONIGHT WITH SOME OF THE
PRECIPITATION... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT

OTHER HAZARDOUS WEATHER...
SNOW...SLEET AND FREEZING RAIN WILL BEGIN TO FALL THIS EVENING AND
OVERNIGHT. HEAVY SNOW AND BLIZZARD CONDITIONS MAY EXIST IN SOME
AREAS BY DAYBREAK TUESDAY MORNING. PLEASE SEE THE LATEST WINTER
STORM WARNINGS AND ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDER WILL BE POSSIBLE WITH THE SNOW AND SLEET TUESDAY MORNING.
OTHERWISE THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
A MAJOR WINTER STORM WILL CONTINUE TO IMPACT THE AREA ON TUESDAY WITH
THE COMBINATION OF VERY COLD TEMPERATURES... STRONG WINDS... AND
SNOW. BITTER COLD WILL PERSIST WELL INTO THE LATTER PART OF THE
WEEK. PLEASE REFER TO THE LATEST WINTER STORM WARNINGS AND
ADVISORIES FOR DETAILS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 winter storm. Local standard time, as filed.

Winter Storm, Tillman

When
January 31, 8:00 PM CST to 11:59 PM CST
Where
Tillman forecast zone
Reported by
Emergency Manager
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Comanche

When
January 31, 8:00 PM CST to 11:59 PM CST
Where
Comanche forecast zone
Reported by
Emergency Manager
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Cotton

When
January 31, 8:00 PM CST to 11:59 PM CST
Where
Cotton forecast zone
Reported by
Emergency Manager
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Jefferson

When
January 31, 8:00 PM CST to 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Emergency Manager
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Stephens

When
January 31, 8:00 PM CST to 11:59 PM CST
Where
Stephens forecast zone
Reported by
Emergency Manager
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the winter storm occurred on 2/1.

Winter Storm, Kiowa

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Emergency Manager
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Caddo

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Caddo forecast zone
Reported by
Emergency Manager
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Grady

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Grady forecast zone
Reported by
Emergency Manager
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Canadian

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Canadian forecast zone
Reported by
Emergency Manager
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Kingfisher

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Emergency Manager
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Thunder-sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Garfield

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Garfield forecast zone
Reported by
Emergency Manager
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

A mixture of sleet and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Oklahoma

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Emergency Manager
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Light freezing rain, sleet, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Cleveland

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Emergency Manager
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, McClain

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
McClain forecast zone
Reported by
Emergency Manager
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Garvin

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Garvin forecast zone
Reported by
Emergency Manager
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Pontotoc

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Carter

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Carter forecast zone
Reported by
Emergency Manager
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Murray

When
January 31, 9:00 PM CST to 11:59 PM CST
Where
Murray forecast zone
Reported by
Emergency Manager
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Harmon

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Harmon forecast zone
Reported by
Emergency Manager
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Jackson

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Logan

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Logan forecast zone
Reported by
Emergency Manager
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Lincoln

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Emergency Manager
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Light freezing rain, sleet, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Pottawatomie

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Emergency Manager
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Seminole

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Seminole forecast zone
Reported by
Emergency Manager
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Hughes

When
January 31, 10:00 PM CST to 11:59 PM CST
Where
Hughes forecast zone
Reported by
Emergency Manager
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Thunder sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to over 30 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Harper

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Harper forecast zone
Reported by
Emergency Manager
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Light snow began, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Alfalfa

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Emergency Manager
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Light snow began, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Woods

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Woods forecast zone
Reported by
Emergency Manager
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Woodward

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Woodward forecast zone
Reported by
Emergency Manager
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Ellis

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Ellis forecast zone
Reported by
Emergency Manager
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Roger Mills

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Emergency Manager
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Major

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Major forecast zone
Reported by
Emergency Manager
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Dewey

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Dewey forecast zone
Reported by
Emergency Manager
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 40 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Custer

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Custer forecast zone
Reported by
Emergency Manager
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Washita

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Washita forecast zone
Reported by
Emergency Manager
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Beckham

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Beckham forecast zone
Reported by
Emergency Manager
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Greer

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Greer forecast zone
Reported by
Emergency Manager
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Blaine

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Blaine forecast zone
Reported by
Emergency Manager
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Light sleet, freezing rain, and snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Grant

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Grant forecast zone
Reported by
Emergency Manager
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Kay

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Kay forecast zone
Reported by
Emergency Manager
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Noble

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Noble forecast zone
Reported by
Emergency Manager
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

Winter Storm, Payne

When
January 31, 11:00 PM CST to 11:59 PM CST
Where
Payne forecast zone
Reported by
Emergency Manager
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Light snow began during the late evening, with wind gusts increasing to 35 mph by midnight. The majority of the storm occurred on 2/1.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280961, 280965, 280966, 280967, 281656, 280962, 280964, 280969, 280970, 280971, 280972, 280978, 280980, 280984, 280985, 280986, 280987, 280988, 280959, 280960, 280977, 280979, 280981, 280982, 280983, 280946, 280947, 280949, 280950, 280951, 280952, 280953, 280954, 280955, 280956, 280957, 280958, 280963, 280973, 280974, and more.